Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Union and tangle


Author: Yasutaka Nakanishi
Journal: Proc. Amer. Math. Soc. 124 (1996), 1625-1631
MSC (1991): Primary 57M25
MathSciNet review: 1342035
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Shibuya proved that any union of two nontrivial knots without local knots is a prime knot. In this note, we prove it in a general setting. As an application, for any nontrivial knot, we give a knot diagram such that a single unknotting operation on the diagram cannot yield a diagram of a trivial knot.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M25

Retrieve articles in all journals with MSC (1991): 57M25


Additional Information

Yasutaka Nakanishi
Affiliation: Department of Mathematics, Kobe University, 1-1, Rokkodai-cho, Nada-ku, Kobe 657, Japan
Email: nakanisi@math.s.kobe-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-96-03453-3
Keywords: Union, tangle, primeness, Montesinos knot
Received by editor(s): November 3, 1994
Communicated by: Ronald J. Stern
Article copyright: © Copyright 1996 American Mathematical Society